Alert archive / North Carolina / Gale Warnings in 2011

Gale Warning 13, NWS Newport/Morehead City, NC

October 28, 2011

NWS Newport/Morehead City, NC issued this gale warning at Oct 28, 2011, 2:53 PM EDT. It took effect at Oct 29, 2011, 12:00 PM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2011, 2:53 PM EDT (18:53 UTC)
In effect from
Oct 29, 2011, 12:00 PM EDT
Expired
Oct 30, 2011, 3:05 AM EDT
In force
15 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WHUS72 KMHX 281853
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
253 PM EDT FRI OCT 28 2011

...GALE FORCE WINDS EXPECTED SATURDAY AFTERNOON INTO SATURDAY
NIGHT CENTRAL AND NORTHERN WATERS WITH STRONG SMALL CRAFT ADVISORY
ELSEWHERE...

.LOW PRESSURE WILL DEVELOP NEAR THE COAST TONIGHT THEN LIFT NORTH
AND DEEPEN ON SATURDAY. STRONG WEST TO NORTHWEST WINDS WILL
DEVELOP SATURDAY AFTERNOON AND CONTINUE SATURDAY NIGHT AS THE LOW
LIFTS NORTH OF THE AREA. 

AMZ135-290700-
/O.CAN.KMHX.SC.Y.0087.000000T0000Z-111028T2100Z/
/O.EXB.KMHX.SC.Y.0088.111029T1600Z-111030T1500Z/
PAMLICO SOUND-
253 PM EDT FRI OCT 28 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 11 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO
11 AM EDT SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 


* WINDS...WEST 20 TO 25 KNOT WITH GUSTS UP TO 30 KNOT SATURDAY 
  AFTERNOON BECOMING NORTHWEST SATURDAY NIGHT. 

* WAVES...2 TO 4 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-152-154-290700-
/O.UPG.KMHX.SC.Y.0087.000000T0000Z-111031T1000Z/
/O.NEW.KMHX.GL.W.0013.111029T1600Z-111030T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
253 PM EDT FRI OCT 28 2011

...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 2 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 2 AM
EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...NORTHEAST WINDS 15 TO 25 KNOTS TONIGHT...BECOMING WEST
  25 TO 35 KNOTS SATURDAY AFTERNOON. NORTHWEST WINDS 25 TO 35 KNOTS
  SATURDAY NIGHT.

* SEAS...5 TO 8 FEET...HIGHEST OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-290700-
/O.EXT.KMHX.SC.Y.0088.111029T1600Z-111030T1500Z/
ALBEMARLE SOUND-
253 PM EDT FRI OCT 28 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON SATURDAY TO 11 AM
EDT SUNDAY...

* WINDS...WEST 20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS SATURDAY 
  AFTERNOON BECOMING NORTHWEST SATURDAY NIGHT. 

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-290700-
/O.CON.KMHX.SC.Y.0087.000000T0000Z-111030T2200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
253 PM EDT FRI OCT 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

* WINDS...WINDS...NORTHEAST WINDS 15 TO 20 KNOTS
  TONIGHT...BECOMING WEST 25 TO 30 KNOTS SATURDAY AFTERNOON.
  NORTHWEST WINDS 25 TO 30 KNOTS SATURDAY NIGHT.

* SEAS...4 TO 6 FEET...HIGHEST OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
917 
WHUS72 KMHX 290220
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1020 PM EDT FRI OCT 28 2011

...GALE FORCE WINDS EXPECTED SATURDAY AFTERNOON INTO SATURDAY
NIGHT CENTRAL AND NORTHERN WATERS WITH STRONG SMALL CRAFT
ADVISORY ELSEWHERE...

.LOW PRESSURE WILL DEVELOP NEAR THE COAST TONIGHT THEN LIFT NORTH
AND DEEPEN ON SATURDAY. STRONG WEST TO NORTHWEST WINDS WILL
DEVELOP SATURDAY AFTERNOON AND CONTINUE SATURDAY NIGHT AS THE LOW
LIFTS NORTH OF THE AREA.

AMZ150-152-154-291030-
/O.CON.KMHX.GL.W.0013.111029T1600Z-111030T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1020 PM EDT FRI OCT 28 2011

...GALE WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 2 AM EDT
SUNDAY...

* WINDS...NORTHEAST WINDS 15 TO 25 KNOTS TONIGHT...BECOMING WEST 
  25 TO 35 KNOTS SATURDAY AFTERNOON. NORTHWEST WINDS 25 TO 35 
  KNOTS SATURDAY NIGHT. 

* SEAS...5 TO 8 FEET...HIGHEST OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-158-291030-
/O.CON.KMHX.SC.Y.0087.000000T0000Z-111030T2200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1020 PM EDT FRI OCT 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

* WINDS...NORTHEAST WINDS 15 TO 20 KNOTS TONIGHT...BECOMING WEST
  25 TO 30 KNOTS SATURDAY AFTERNOON. NORTHWEST WINDS 25 TO 30
  KNOTS SATURDAY NIGHT.

* SEAS...4 TO 6 FEET...HIGHEST OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-291030-
/O.CON.KMHX.SC.Y.0088.111029T1600Z-111030T1500Z/
ALBEMARLE SOUND-
1020 PM EDT FRI OCT 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO
11 AM EDT SUNDAY...

* WINDS...WEST 20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS SATURDAY 
  AFTERNOON BECOMING NORTHWEST SATURDAY NIGHT. 

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-291030-
/O.CON.KMHX.SC.Y.0088.111029T1600Z-111030T1500Z/
PAMLICO SOUND-
1020 PM EDT FRI OCT 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO
11 AM EDT SUNDAY...

* WINDS...WEST 20 TO 25 KNOT WITH GUSTS UP TO 30 KNOT SATURDAY 
  AFTERNOON BECOMING NORTHWEST SATURDAY NIGHT. 

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
319 
WHUS72 KMHX 291112
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
712 AM EDT SAT OCT 29 2011

...GALE FORCE WINDS EXPECTED THIS AFTERNOON INTO TONIGHT CENTRAL
AND NORTHERN WATERS WITH STRONG SMALL CRAFT ADVISORY ELSEWHERE...

.LOW PRESSURE WILL MOVE ALONG THE COAST THIS MORNING AND LIFT
NORTH OF THE AREA LATER TODAY. STRONG WEST TO NORTHWEST WINDS
WILL DEVELOP SATURDAY AFTERNOON AND CONTINUE SATURDAY NIGHT AS THE
LOW LIFTS NORTH OF THE AREA.

AMZ150-152-154-292130-
/O.CON.KMHX.GL.W.0013.111029T1600Z-111030T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
712 AM EDT SAT OCT 29 2011

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 2 AM EDT
SUNDAY...

* WINDS...NORTHWEST 25 TO 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-292130-
/O.CON.KMHX.SC.Y.0088.111029T1600Z-111030T1500Z/
ALBEMARLE SOUND-
712 AM EDT SAT OCT 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
11 AM EDT SUNDAY...

* WINDS...NORTHWEST 20 TO 25 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-292130-
/O.CON.KMHX.SC.Y.0088.111029T1600Z-111030T1500Z/
PAMLICO SOUND-
712 AM EDT SAT OCT 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
11 AM EDT SUNDAY...

* WINDS...NORTHWEST 20 TO 25 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-292130-
/O.CON.KMHX.SC.Y.0087.000000T0000Z-111030T2200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
712 AM EDT SAT OCT 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

* WINDS...NORTHWEST 20 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
472 
WHUS72 KMHX 291920
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
320 PM EDT SAT OCT 29 2011

...GALE FORCE WINDS EXPECTED THROUGH LATE TONIGHT CENTRAL AND NORTHERN
WATERS WITH STRONG SMALL CRAFT ADVISORY ELSEWHERE...

.DEEP LOW PRESSURE WELL TO THE NORTH WILL PRODUCE STRONG NORTHWEST
WINDS TONIGHT. 

AMZ150-152-154-300600-
/O.CON.KMHX.GL.W.0013.000000T0000Z-111030T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
320 PM EDT SAT OCT 29 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS...NORTHWEST 25 TO 35 KNOTS THROUGH LATE TONIGHT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-158-300800-
/O.EXT.KMHX.SC.Y.0087.000000T0000Z-111030T1700Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
320 PM EDT SAT OCT 29 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT SUNDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS ..GUSTS TO 30 KNOTS THIS
  EVENING.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-300800-
/O.CON.KMHX.SC.Y.0088.000000T0000Z-111030T1500Z/
ALBEMARLE SOUND-
320 PM EDT SAT OCT 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SUNDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS...GUSTS TO 30 KNOTS THIS
  EVENING.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-300800-
/O.CON.KMHX.SC.Y.0088.000000T0000Z-111030T1500Z/
PAMLICO SOUND-
320 PM EDT SAT OCT 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SUNDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS...GUSTS TO 30 KNOTS THIS
  EVENING.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
275 
WHUS72 KMHX 300234
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1034 PM EDT SAT OCT 29 2011

...GALE FORCE WINDS EXPECTED THROUGH LATE TONIGHT CENTRAL AND
NORTHERN WATERS WITH STRONG SMALL CRAFT ADVISORY ELSEWHERE...

.DEEP LOW PRESSURE WELL TO THE NORTH WILL PRODUCE STRONG
NORTHWEST WINDS TONIGHT.

AMZ150-152-154-300800-
/O.EXT.KMHX.GL.W.0013.000000T0000Z-111030T0800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1034 PM EDT SAT OCT 29 2011

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WINDS...NORTHWEST 25 TO 35 KNOTS THROUGH LATE TONIGHT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-301045-
/O.CON.KMHX.SC.Y.0088.000000T0000Z-111030T1500Z/
ALBEMARLE SOUND-
1034 PM EDT SAT OCT 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SUNDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS...GUSTS TO 30 KNOTS THIS 
  EVENING. 

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-301045-
/O.CON.KMHX.SC.Y.0088.000000T0000Z-111030T1500Z/
PAMLICO SOUND-
1034 PM EDT SAT OCT 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SUNDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS...GUSTS TO 30 KNOTS THIS 
  EVENING. 

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-301045-
/O.CON.KMHX.SC.Y.0087.000000T0000Z-111030T1700Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1034 PM EDT SAT OCT 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT SUNDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS ..GUSTS TO 30 KNOTS THIS 
  EVENING. 

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
763 
WHUS72 KMHX 300705
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
305 AM EDT SUN OCT 30 2011

...LOW PRESSURE WILL MOVE AWAY TODAY BUT GUSTY OFFSHORE WINDS
WILL CONTINUE THROUGH INTO THIS EVENING.

AMZ150-152-154-301600-
/O.CAN.KMHX.GL.W.0013.000000T0000Z-111030T0800Z/
/O.EXB.KMHX.SC.Y.0088.111030T0705Z-111031T1200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
305 AM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT
MONDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH 20 TO 25 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-301500-
/O.CON.KMHX.SC.Y.0088.000000T0000Z-111030T1500Z/
ALBEMARLE SOUND-
305 AM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...NORTHWEST 20 TO 25 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-301500-
/O.CON.KMHX.SC.Y.0088.000000T0000Z-111030T1500Z/
PAMLICO SOUND-
305 AM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...NORTH 20 TO 25 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-301600-
/O.CON.KMHX.SC.Y.0087.000000T0000Z-111030T1700Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
305 AM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WINDS...NORTH 20 TO 25 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Oct 28, 2:33 PM EDT, 20 minutes earlier.

Area forecast discussion, Oct 28, 2:33 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
233 PM EDT FRI OCT 28 2011

.SYNOPSIS...
LOW PRESSURE WILL DEVELOP SOUTHWEST OF THE AREA THIS EVENING THEN
MOVE NORTHEAST ALONG THE COAST LATE TONIGHT AND EARLY SATURDAY.
THE LOW WILL DEEPEN AS IT MOVES RAPIDLY NORTH OF THE AREA SATURDAY
AFTERNOON. HIGH PRESSURE WILL BUILD IN FROM THE WEST BEHIND THE
FRONT SATURDAY NIGHT AND SUNDAY. ANOTHER LOW WILL DEVELOP NEAR THE
BAHAMAS MONDAY AND MOVE NORTHEAST OFFSHORE OF THE AREA MONDAY
NIGHT AND TUESDAY. HIGH PRES WILL BUILD OVER THE AREA LATE NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 215 PM FRIDAY...IMPRESSIVE SHORTWAVE WILL APPROACH FROM THE
WEST TONIGHT LEADING TO CYCLOGENISIS NEAR THE COAST. MDLS HAVE
BEEN RATHER CONSISTENT SHOWING MAIN SWATH OF PRECIP TO THE NW OF
REGION WITH SECOND BAND MAINLY NEAR OR JUST OFF THE COAST. THIS
MATCHES UP PRETTY GOOD WITH PREV FCST WITH LIKELY TO CAT POPS NW
AND OBX AND CHC TO LIKELY POPS IN BETWEEN. EXPECT WIDESPREAD
CLOUDS WITH LIMITED TEMP DROP...LOWS MID TO UPR 40S INLAND TO
MID/UPR 50S CST.

&&

.SHORT TERM /SATURDAY/...
AS OF 215 PM FRIDAY...GOOD CVRG OF RAIN EXPECTED EARLY...ESPCLY
NRN TIER WITH PRECIP ENDING RAPIDLY FROM SW TO NE AS STRONG ISENT
DOWNGLIDE DEVELOPS ON BACKSIDE OF DEPARTING SFC LOW. WILL CONT
HIGH POPS N EARLY WITH POP ENDING BY MIDDAY. WITH SOME CLEARING IN
THE AFTN SHLD SEE HIGH TEMPS IN THE MID TO UPR 50S INLAND WITH LOW
TO MID 60S CST. W TO NW WINDS WILL BECOME QUITE GUSTY SAT AFTN
WITH TIGHT GRDNT AND CAA ON BACK SIDE OF DEEPENING LOW...GUSTS OF
25 TO 30 MPH GOOD BET.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 230 PM FRI...MODELS ARE IN GOOD AGREEMENT THROUGH
WEDNESDAY...THEN DIVERGE SIGNIFICANTLY FROM HPC. THE 00Z ECMWF
DEVELOPS A WAVE OVER THE SOUTHERN PLAINS THURSDAY AND MOVES IT
SLOWLY NORTHEAST INTO THE MID MS VALLEY ON FRIDAY. THE 12Z GFS HAS
A SIMILAR SOLUTION ON WED...BUT MOVES THE LOW FURTHER AND
FASTER...REACHING THE EASTERN GREAT LAKES ON FRIDAY. HPC HAS THE
HIGH OVER THE CAROLINAS WEDNESDAY MOVING NORTHEAST WITH ANOTHER
SURFACE RIDGE OVER THE SOUTHERN PLAINS THURSDAY THAT BUILDS EAST
AND IS CENTERED OVER THE AREA ON FRIDAY.

ONLY CHANCE FOR RAIN IN THE EXTENDED PERIOD WILL BE WHEN LOW
PRESSURE DEVELOPS IN THE BAHAMAS MONDAY AND TRACKS
NORTHEAST...PASSING WELL EAST OF THE COAST MONDAY NIGHT. ENOUGH
WRAPAROUND MOISTURE WILL BE AVAILABLE FOR SOME LIGHT RAIN MONDAY
AND MONDAY NIGHT. LIMITED POPS TO 30 PERCENT.

MODEL GUIDANCE SHOWS LOWS SATURDAY NIGHT COULD MEET FROST ADVISORY
CRITERIA...BUT AS THIS IS 3RD PERIOD WILL NOT ISSUE ANYTHING JUST
YET. PREFER TO WAIT ANOTHER FORECAST CYCLE.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /TONIGHT AND SAT /...
AS OF 215 PM FRIDAY...CIGS HAVE LOWERED TO MVFR ALL SITES THIS
AFTN AND SHLD CONT IN THE RANGE INTO THE EARLY EVENING. FCST
SOUNDINGS SHOW CIGS LOWERING OVERNIGHT AND EXPECT IFR TO BECOME
DOMINANT LATE EVENING AND CONT THRU THE NIGHT. PRECIP CVRG TRICK
WITH MOST MDLS SHOWING TAF SITES IN BETWEEN HIGHEST AMOUNTS. DID
SHOW SOME LIGHT RAIN ALL SITES LATE TONIGHT AND EARLY SAT. LOW
CLOUDS SHLD DISSIPATE LATER SAT MORN OR EARLY AFTN AS GOOD DRYING
DEVELOPS IN WAKE OF LOW...MAIN CONCERN SAT AFTN WITH BE GUSTY WNW
WINDS...GUSTS APPROACHING 30 KTS GOOD BET.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 230 PM FRI...VFR THROUGH THE PERIOD. ONLY CHANCE FOR RAIN
WILL BE MONDAY AND MONDAY EVENING. SURFACE WINDS WILL BE MAINLY
LIGHT AND NORTHERLY.

&&

.MARINE...
SHORT TERM /TONIGHT AND SAT /...
AS OF 215 PM FRIDAY...GUSTY NE WINDS CONT THIS AFTN WITH HIGH
PRES TO THE N. SPEEDS HAVE DIMINISHED ENOUGH TO LOWER SCA FOR
SOUNDS OVERNIGHT...ALTHOUGH WILL BE CLOSE ESPCLY THRU EVENING.
SEAS OVER THE CSTL WTRS WILL CONT TO REMAIN AOA 6 FT OVERNIGHT
ESPCLY OUTER WTRS AND N. MAY GET A LULL IN WINDS LATE TONIGHT AND
EARLY SAT ESPCLY S AS LOW PRES DEVELOPS AND MOVES INTO THE AREA.
THE LOW WILL DEEPEN AS IT LIFTS TO THE N SAT AFTN AND THIS IN
COMBO WITH CAA WILL LEAD TO GUSTY WNW WINDS. HAVE REPLACED SCA FOR
CNTRL AND NRN WTRS WITH GALE WARNING STARTING AT 18Z SAT AS
FREQUENT GUSTS AOA 35 KTS LOOK LIKELY. ALSO STARTED SCAS FOR
SOUNDS AT THIS TIME. WL HAVE TO MONITOR WATER LEVELS ON SOUNDS AS
STRONG WNW FLOW WILL LEAD TO LOW WATER LVLS WRN PORTION AND HIGHER
WATER ON SOUNDSIDE OF OBX.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 230 PM FRI...SMALL CRAFT SEAS WILL CONTINUE FOR MUCH OF THE
WEEK OVER MOST OF THE COASTAL WATERS. THIS IS DUE TO LINGERING
WRAPAROUND CONDITIONS ASSOCIATED WITH THE LOW MOVING ALONG THE NEW
ENGLAND COAST SATURDAY NIGHT AND SUNDAY MORNING. BEFORE THOSE
CONDITIONS CAN SUBSIDE A LOW WILL FORM IN THE BAHAMAS ON MONDAY
AND MOVE NORTHEAST...PASSING WELL EAST OF THE COAST TUESDAY BUT
STILL KEEPING SEAS STIRRED UP.
&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 11 AM EDT SUNDAY
     FOR AMZ130-135.
     GALE WARNING FROM NOON SATURDAY TO 2 AM EDT SUNDAY FOR AMZ150-
     152-154.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR AMZ156-158.

&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...HSA
AVIATION...RF/HSA
MARINE...RF/HSA
Hazardous weather outlook, Oct 28, 4:02 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
402 AM EDT FRI OCT 28 2011

NCZ029-044>047-079>081-090>094-098-290815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
402 AM EDT FRI OCT 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

COLD HIGH PRESSURE WILL BUILD OVER THE REGION WITH TEMPERATURES
FALLING INTO THE LOWER AND MIDDLE 30S BY SUNDAY MORNING. FROST AND
FREEZING TEMPERATURES WILL BE POSSIBLE BY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-290815-
CARTERET-
402 AM EDT FRI OCT 28 2011

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

COLD HIGH PRESSURE WILL BUILD OVER THE REGION WITH TEMPERATURES
FALLING INTO THE MIDDLE 30S BY SUNDAY MORNING OVER INLAND PORTIONS
OF CARTERET COUNTY. FROST AND FREEZING TEMPERATURES WILL BE POSSIBLE BY
SUNDAY MORNING OVER INLAND AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-290815-
OUTER BANKS DARE-OUTER BANKS HYDE-
402 AM EDT FRI OCT 28 2011

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

11

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 10:36 AM EDTSmall Craft AdvisoryMHX65 hr

Nearby

Gale Warnings in North Carolina, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.